MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a cystoscopy with laser lithotripsy retrograde pyelogram with stent, the tip of a open-end flexi-tip ureteral catheter broke off inside the patient.The doctor removed the catheter and fragment from the patient immediately with graspers.It is unknown how the procedure was completed.It was reported that no portion of the device remained in the patient and that the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the tip of a open-end flexi-tip ureteral catheter broke off inside a patient.When the tip broke of the catheter the doctor removed the catheter and fragment immediately with the aid of graspers and continued with the case.A stryker flexible ureteroscope was being used during the case.The was no adverse effects to the patient reported as a result of the procedure.A document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.A review of the cook north america distribution center found there was no remaining product from the complaint lot.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The complaint device was not returned.Based on the customers testimony the catheter tip separated during use.The catheter has a bonded on tip.A review of the device master record found controls to be in place including sample tensile testing of the finished product.A review of the device history record identified no related anomalies and the tensile testing data for the lot met specification.The cause of the reported product malfunction could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d10.Investigation ¿ evaluation: the complainant returned one open-end flexi-tip ureteral catheter for investigation after the last report had been submitted.A visual inspection of the returned device was conducted.Visual examination confirmed one 5fr catheter was returned in used condition.Catheter was received intact and measured 67.Cm long.The adapter was not returned with the catheter.The flexible tip was attached and secured at the distal tip.The length of the flexible tip measured within specification tolerance of 6mm-9mm there was no damage or manufacturing anomalies observed on the returned specimen.Updated conclusion: the complaint was reopened as a complaint device was received after the complaint was completed.The customer returned a open-end flexi-tip ureteral catheter.There was no damage or manufacturing anomalies noted on reviewing the returned device, contrary to the original report that stated the tip of the catheter had broken off.The flexible tip of the catheter was noted to be attached and secured at the distal tip.None of the devices packaging or labelling was returned with the device so it could not be confirmed what lot the device came from.A cook representative the customer and spoke with multiple employees who could provide no information on why the device was returned.Cook has concluded this returned device brings no new evidence to the case and there is insufficient evidence available to make a conclusive determination of the cause of the report.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9934337
Report Number1820334-2020-00780
Device Sequence Number754589
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)221212(10)10209164
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number10209164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer05/06/2020
06/11/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/07/2020
07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight105